Lyrica is a medication for epilepsy and changes the chemistry in your brain to reduce pain. One of the main side effects of this drug is changes in mood. If you're having thoughts of suicide or have a dramatic change in mood you should see your doctor right away.
My doctor suggested this drug and other like it in the past but I've vetoed them as I'm afraid of the possible mood altering side effects. Most of these drugs are worse when you first begin but sometimes you never get used to the effects. Taking them for only three weeks seems odd as most doctors prescribe these medications for long term pain control.
I've known people who have done well on Lyrica and others who have stopped due to the mood changes. Actually more people have stopped then continued in my group. Another prescription to consider is Gabapentin, it also helps to reduce nerve pain. My husband takes this drug for the nerve pain leftover from his cancer treatment. It is non-narcotic and he does well. Beware, he did have some mood problems at first but that may have been because he was going through cancer treatment at the same time and was in a lot of pain. He has adjusted well after 18 months on the drug.
Have a talk with your doctor and they may have some advice or can help you.
Life with SLE is interesting, there are days when you might feel okay and then days when you're not okay. Even after years of medication I still am not back to where I was before the SLE flares. I guess you can say I now live a "new" normal.
You have to ask for more help from those around you and let them know that this is your limitations. While it maybe hard at first especially if you were always the one to do thing, they will either get used to it or show their true colors. I have to honestly say my kids really stepped up to the plate and took over a lot of duties and even now as young adults who have moved out they come over regularly to help with the heavy stuff.
My husband was the main breadwinner but when he came down with multiple myeloma cancer and went through a bone marrow transplant we had to rely on disability. This is something you might want to consider. I was lucky in that my job allows me to work from home (computer work) so I've been able to continue working but on my schedule. If I need to sleep late it's okay as long as I get everything done in a 24 hour period.
You will have to change how you live as things that were easy maybe hard now. You will have to ask for help and insist that others pitch in and do their fair share. It's hard at first but eventually they realize that you are all in this together.
Sedimentary blood rate is only one test that is done to check several factors that maybe indicators of Systemic Lupus. An ANA test, which can be expensive, is a better indicator of active lupus. In my particular case I had an ANA test which led to other tests. I also had a biopsy of a cyst which indicated discoid lupus and also a kidney biopsy which indicated lupus nephritis.
Unfortunately, a battery of tests are usually needed to find out what is going on and which organs are being effected. When you see your doctor again mention your concerns. It can take years for lupus to be diagnosed and for a treatment plan to put in place and then start working.
Be your own healthcare advocate and ask questions, do research and be open to different forms of treatment. I've been on various medications that have changed over the past few years and am feeling much better.
I was also diagnosed with Lupus Nephritis but only stage 2. While I'm on medication it hasn't reversed the damage, only stopped it at this point. My labs always come back with some abnormal reading but so far my doctor does not believe there is any further damage. I guess if you're stable things are okay.
If your doctor hasn't suggested any medications you might want to discuss this option. It does take some time for the meds to take effect so you want to get on top of this right away so no further damage can happen to your kidneys.
Good luck and hopefully things will improve, but do not let your doctor ignore your symptoms or kidney damage. You have to be your own healthcare advocate.
It took years for my lupus to be properly diagnosed and by then I had developed kidney damage. You have to hang tough and keep on your doctors with your symptoms. Yes, the fatigue is incredible, you feel like you can't even sit up straight in a chair on some days, on other days you find yourself sleeping as soon as you sit down.
ANA tests will go up and down, and just because you had one positive last week and then the next month it comes back negative doesn't mean your cured. An ANA test is an indication that lupus or another autoimmune disease is present. Unfortunately autoimmune diseases flare up and then die down so it's hard to get consistent test results. Kind of like a car that has an intermittent problem, as soon as you take it to the mechanic it stops doing it.
Different symptoms will come and go, some will get better and others will get worse. There are medications that can help to prevent flares or at least lessen their affects. It does sometimes take time for the medications to begin working enough for you to notice a change. It took over a year of medications before I noticed I wasn't having so much fatigue, rashes and achiness.
You are your best healthcare advocate, keep at those doctors.
I am hoping that someone answers this questions as I've posted in the past and have received no answers for my other questions.
In the past six months I've started developing some weakness in my legs. It is worse first thing in the morning but can happen anytime throughout the day. I've also started getting up during the night again to pee. It was bad about a year ago but got better once I began various medications. There is also some associated back pain throughout the day. I was diagnosed with osteoarthritis about 10 years ago but this is higher and only occurs when I'm in bed or sit down for long periods, e.g. sleeping at night.
I've also started feeling nausea during the day and along with this leg weakness I wonder if it is related to my stage two kidney disease.
It's a double edged sword, someday you feel fine and then overdo it and other days you can't get out of bed. I find that taking each day one at a time and trying not to overdo anything is best.
Moderate exercise such as walking or gardening works for me. Do the types of exercises that Grandma would do and you should be fine. Keep on your med schedule because taking things off schedule messes with how I feel more.
My rheumy doesn't believe that prednisone is a good long term solution to my inflammation and has prescribed Colchicine or Colcry (name brand). I was wondering if anyone else has taken this drug. It is designed to reduce inflammation and is most commonly used in patients with gout.
First, please stop the meth. This will lead to nothing but disaster. Never mix illegal drugs with prescription medications. This combination came mask the effects of the prescription medications that are designed to improve your symptoms.
If you continue to take the plaquanil and prednisone as prescribed and you will feel better after a period of time. Give it sometime for the drugs to build up in your systems and start working.
It is not easy to let go of a drug addiction such as meth and it takes a lot of courage. You will feel extreme anxiety but hopefully over time you will kick this addiction and begin the road to recovery.